Discussions that mention methadone

Addiction & Recovery board


Julie,

When I relasped I was taking between 150-200 mg hydro. Went to a very cool Doc for the Suboxone. He really let me set the dosage. He wrote the inital script for 4mg twice a day. Within several days I was taking 4 mg per day. The additional dosage didn't do a thing for me. Not like methadone. Sub is different. The only difference to me between 4 and 8 mg was less side effects. Was on 4 for around 6 months. Haven't used not even once since being on the sub. Decided, now is the time to get clean. Had an appt last month and told Doc. I went from 4mg to 2mg with no trouble over a week or so. Went from 2mg to 1mg( 1/2 a pill). Still no big deal. That's where I am today. Between 1/2 mg and 1mg. Much different. I take my sub early in the morning, maybe 5 am. By mid-afternoon I am feeling achy. By evening my nose is running and I start sneezing. If I take even a crumb, I feel much better. Had my monthly visit with Doc today. He suggested that I remain on 1 mg, but don't take it everyday at 5 in the morning. His thoughts were don't cut the dosage at this point, legthen the time between doses. So, instead of 5 don't take it until I feel ill. That might be 8am. Then maybe it goes to 10am. He feels after awhile I will be as long as 2 days between doses. I am going to try it. My goal is no more than a couple of weeks. I'll keep you posted. It really did what I needed it to do. It allowed me to stop a quickly downhill slide before I once again lost everything. I am very fortunate. I've made great inroads in the last 15 years. I know first hand what can happen. The sub was perfect for my situation. No BS getting it. First visit I was medicated and left with a script. I will be glad to relate any experiences with you. Keep me informed on how you're doing.

TMB
Quote from tryinmybest:
Julie,

When I relasped I was taking between 150-200 mg hydro. Went to a very cool Doc for the Suboxone. He really let me set the dosage. He wrote the inital script for 4mg twice a day. Within several days I was taking 4 mg per day. The additional dosage didn't do a thing for me. Not like methadone. Sub is different. The only difference to me between 4 and 8 mg was less side effects. Was on 4 for around 6 months. Haven't used not even once since being on the sub. Decided, now is the time to get clean. Had an appt last month and told Doc. I went from 4mg to 2mg with no trouble over a week or so. Went from 2mg to 1mg( 1/2 a pill). Still no big deal. That's where I am today. Between 1/2 mg and 1mg. Much different. I take my sub early in the morning, maybe 5 am. By mid-afternoon I am feeling achy. By evening my nose is running and I start sneezing. If I take even a crumb, I feel much better. Had my monthly visit with Doc today. He suggested that I remain on 1 mg, but don't take it everyday at 5 in the morning. His thoughts were don't cut the dosage at this point, legthen the time between doses. So, instead of 5 don't take it until I feel ill. That might be 8am. Then maybe it goes to 10am. He feels after awhile I will be as long as 2 days between doses. I am going to try it. My goal is no more than a couple of weeks. I'll keep you posted. It really did what I needed it to do. It allowed me to stop a quickly downhill slide before I once again lost everything. I am very fortunate. I've made great inroads in the last 15 years. I know first hand what can happen. The sub was perfect for my situation. No BS getting it. First visit I was medicated and left with a script. I will be glad to relate any experiences with you. Keep me informed on how you're doing.

TMB

You make the sub. sound really great.
I wonder how it would do for me?
Would I see my doc that is giving me the lortabs? (he gives me 40 to last 10 days). I run out early of course and get them other ways. or i wonder if i should see a different doc.
i am taking way to many pills a day and i am getting scared. there has to be something done soon for me.
julie
Tryin - Now that you are so low on your dose, does it feel like you are still at 4 or at 2mg? Did you crave on 2mg? Are you craving now (except for feeling ill a little)? I'm actually taking about 12mgs and have not even thought about decreasing but now that you say less side effects - it makes me wonder.... I was on 8 mgs for the first two months and then I felt like I was needing that 'escape' feeling so i went up to 12mgs but you're right - it's just about the same thing. I've gained over 20 lbs in 4 months being on Sub and even my doc was somewhat worried when I went in on Tues for my appt. He is trying to give me topamax for the weight gain. He said a really big side effect was just not being hungry. Know anything about that? Anyway, I'm glad you had such a good experience on it.

I feel like if I had to get off of it right now - I just don't know if all of those horrible 'drug' feelings would come back and I would cave and start using again. Suboxone has changed my life entirely. I used to make really stupid, impulsive decisions and now I'm being so responsible. I'm much more organized and I can focus more. However, I am forgetful sometimes but that could be from the lexepro or the xanax I take.

Anyway, let me know how you are feeling as far as depression and other symptoms associated with coming off of opiates.
Bluejulie - you really, really should go check it out. You know how many people it has worked for and you have been trying to quit for a long time now. I really wish you would just go talk to a doctor about it. You are killing youself taking all of those pills and I promise you, I feel better now that I ever thought about feeling on the pills.

Another good point - my doctor and i were talking about a friend of mine that he treats w/methadone. He's trying to get him off of methadone and onto Suboxone. He thinks he is 'selling' his methadone and he's really not. But anyway - I told him I did not think it was a good idea - I told him that I felt like if my friend got on Suboxone - he would miss the 'high' too much from methadone and he would go back to abusing and end up dead. That's how bad he was prior to getting on methadone. My doctor said that he has ex-heroine users that used 10 bags a day (whatever that means) and that they actually prefer the way they feel on Suboxone over heroine. That's what a big deal this drug is. I'm serious - I in no way miss lortabs at all. Sometimes (rarely), I miss the escape or 'reaching for drugs' in a stressful time but most of the time, I never think about drug use. It's like that whole part of me was a dream and never really happened. Only thing is - I have no idea what will happen to me if I ever get off of it. I just don't know.

It's supposed to be used to help an addict get used to living life sober and not reaching for pills and get out of the habit of always searching for pills and everything else that goes along with it. Then, once the actual habit of using is gone and you have gotten your life back together and seen the world clearly, then you could taper off. Even though there are withdrawals - I don't care. It has saved my life!!!! Please check it out.
In answer to your question do I crave more on 1 mg than on higher does? I really don't. On occassion I do feel like getting high. It is the same to me regardless of dosage. I know what to do when this happens. The feeling eventually passes. I was on methadone several times in my life. Probably a total of 10-12 years. The difference is at that time in my life I never cared or honestly wanted to stop. I always supplemented my meth with more meth(bought illicitly), pot, alcholol, valium, or heroin. Besisdes sub being different the biggest difference is where I am today. It's very possible with my mental outlook that meth would work as well. Back to your question. Not really depressesd. I actually feel better on my new lower dose. Again, I have a very challenging job where I work hard. I have a loving wife who really knows very little about this. What might surprise you the most is I maintain a very strict exercise regiem. This even when I relapsed. These are the things that kept me clean for 15 years. I did gain a few pounds. I am very aware of my weight. When I was first on sub I was always hungry. I eat a pretty heathy fare. I remember when I first got on sub I would go to Panara bread and eat sweet rolls. Very unlike me to do something like that. After awhile that seemed to go away, even before I decreased my dosage. When I have time I'd like to relate some side effects. My vision was definetly effected the first couple months of sub. I've been on opiates for over 35 years( except the last 15) and this stuff bunged me up more than any drug I ever used. That is really one of the main reasons I lowered my dose. Gotta run. I will talk to you later. Hopefully my experiences will help you, and I can assure you yours will most definetly help me.

TMB